Alert archive / California / Wind Advisories in 2022

Wind Advisory 15, NWS San Diego, CA

February 16, 20224 counties in California

NWS San Diego, CA issued this wind advisory at Feb 16, 2022, 2:35 AM PST for 4 counties in California. It took effect at Feb 17, 2022, 12:00 AM PST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2022, 2:35 AM PST (10:35 UTC)
In effect from
Feb 17, 2022, 12:00 AM PST
Expired
Feb 17, 2022, 2:12 PM PST
In force
14 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2022-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 61 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2022-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
61 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
752 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

831 
WWUS76 KSGX 161035
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
235 AM PST Wed Feb 16 2022

CAZ048-055>057-065-554-161845-
/O.NEW.KSGX.WI.Y.0015.220217T0800Z-220218T0000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning-
Orange County Inland Areas-
Including the cities of San Bernardino, Fontana, 
Rancho Cucamonga, Corona, Crestline, Big Bear Lake, 
Running Springs, Idyllwild-Pine Cove, and Banning
235 AM PST Wed Feb 16 2022

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST
THURSDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts to 50 mph 
  expected.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire, San Bernardino County Mountains, Riverside County 
  Mountains, Santa Ana Mountains and Foothills, San Gorgonio 
  Pass Near Banning and Orange County Inland Areas.

* WHEN...From midnight tonight to 4 PM PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ050-058-161845-
/O.NEW.KSGX.WI.Y.0015.220217T1400Z-220218T0000Z/
San Diego County Valleys-San Diego County Mountains-
Including the cities of Poway, Julian, and Pine Valley
235 AM PST Wed Feb 16 2022

...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM PST THURSDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts to 50 mph 
  expected.

* WHERE...San Diego County Valleys and San Diego County 
  Mountains.

* WHEN...From 6 AM to 4 PM PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

17
4 follow-up statements
778 
WWUS76 KSGX 162119
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
119 PM PST Wed Feb 16 2022

CAZ048-055>057-065-554-170600-
/O.CON.KSGX.WI.Y.0015.220217T0800Z-220218T0000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning-
Orange County Inland Areas-
Including the cities of San Bernardino, Fontana, 
Rancho Cucamonga, Corona, Crestline, Big Bear Lake, 
Running Springs, Idyllwild-Pine Cove, and Banning
119 PM PST Wed Feb 16 2022

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM
PST THURSDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts to 50 mph 
  expected.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire, San Bernardino County Mountains, Riverside County 
  Mountains, Santa Ana Mountains and Foothills, San Gorgonio 
  Pass Near Banning and Orange County Inland Areas.

* WHEN...From midnight tonight to 4 PM PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ050-058-170600-
/O.CON.KSGX.WI.Y.0015.220217T1400Z-220218T0000Z/
San Diego County Valleys-San Diego County Mountains-
Including the cities of Poway, Julian, and Pine Valley
119 PM PST Wed Feb 16 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM PST
THURSDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts to 50 mph 
  expected.

* WHERE...San Diego County Valleys and San Diego County 
  Mountains.

* WHEN...From 6 AM to 4 PM PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
919 
WWUS76 KSGX 170424
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
824 PM PST Wed Feb 16 2022

CAZ048-055>057-065-554-171300-
/O.CON.KSGX.WI.Y.0015.220217T0800Z-220218T0000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning-
Orange County Inland Areas-
Including the cities of San Bernardino, Fontana, 
Rancho Cucamonga, Corona, Crestline, Big Bear Lake, 
Running Springs, Idyllwild-Pine Cove, and Banning
824 PM PST Wed Feb 16 2022

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM 
THURSDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts to 50 mph 
  expected.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire, San Bernardino County Mountains, Riverside County 
  Mountains, Santa Ana Mountains and Foothills, San Gorgonio 
  Pass Near Banning and Orange County Inland Areas.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ050-058-171300-
/O.CON.KSGX.WI.Y.0015.220217T1400Z-220218T0000Z/
San Diego County Valleys-San Diego County Mountains-
Including the cities of Poway, Julian, and Pine Valley
824 PM PST Wed Feb 16 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM THURSDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts to 50 mph 
  expected.

* WHERE...San Diego County Valleys and San Diego County 
  Mountains.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Moede
120 
WWUS76 KSGX 171018
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
218 AM PST Thu Feb 17 2022

CAZ048-055>057-065-554-180000-
/O.CON.KSGX.WI.Y.0015.000000T0000Z-220218T0000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning-
Orange County Inland Areas-
Including the cities of San Bernardino, Fontana, 
Rancho Cucamonga, Corona, Crestline, Big Bear Lake, 
Running Springs, Idyllwild-Pine Cove, and Banning
218 AM PST Thu Feb 17 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WHAT...Northeast winds 20 to 30 mph with gusts to 50 mph.

* WHERE...Orange County Inland Areas, San Gorgonio Pass Near 
  Banning, Santa Ana Mountains and Foothills, Riverside County 
  Mountains, San Bernardino County Mountains and San Bernardino 
  and Riverside County Valleys-The Inland Empire.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ050-058-180000-
/O.CON.KSGX.WI.Y.0015.220217T1400Z-220218T0000Z/
San Diego County Valleys-San Diego County Mountains-
Including the cities of Poway, Julian, and Pine Valley
218 AM PST Thu Feb 17 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 4 PM
PST THIS AFTERNOON...

* WHAT...Northeast winds 20 to 30 mph with gusts to 50 mph 
  expected.

* WHERE...San Diego County Valleys and San Diego County 
  Mountains.

* WHEN...From 6 AM this morning to 4 PM PST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

17
080 
WWUS76 KSGX 172212
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
212 PM PST Thu Feb 17 2022

CAZ048-050-055>058-065-554-172315-
/O.CAN.KSGX.WI.Y.0015.000000T0000Z-220218T0000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-San Bernardino County Mountains-
Riverside County Mountains-Santa Ana Mountains and Foothills-
San Diego County Mountains-San Gorgonio Pass Near Banning-
Orange County Inland Areas-
212 PM PST Thu Feb 17 2022

...WIND ADVISORY IS CANCELLED...

Winds are expected to remain below advisory level. Gusty Santa Ana
winds will continue at times through Saturday morning, with max
gusts of 30-40 mph in the more wind-prone locations, near canyons
and mountain passes. 

$$

jmb

For more information from the National Weather Service visit
http://weather.gov/sandiego

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 15, 9:25 PM PST, 5 hours 10 minutes earlier.

Area forecast discussion, Feb 15, 9:25 PM PST, 5 hours 10 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
925 PM PST Tue Feb 15 2022

.SYNOPSIS...
Rain and mountain snow will end late tonight as the cold winter
responsible for the wintry weather moves east. Gradual warming
Wednesday through Friday with a Santa Ana pattern bringing gusty
mountains and valley winds Thursday. The weekend will be dry, then
another storm from the northwest will bring a chance of rain
Monday.

&&

DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING
ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN
BERNARDINO COUNTIES...

EVENING UPDATE:

The cold winter storm that is bringing showers and thunderstorms to
San Diego and Riverside Counties this evening was cold enough to
lower snow levels to 3000 feet. This was low enough for snow in the
High Deserts where Lucerne Valley picked up 3" and Apple Valley
picked up 1". Snow amounts in the San Bernardino Mountains were
quite variable, ranging from 2-4" at Big Bear to 8.5" at Lake
Arrowhead, to a max of 12" at Twin Peaks. At the lower elevations
there were numerous reports of small hail and graupel across Orange
County and some parts of the Inland Empire. Rain total in the
foothills ranged from 0.50-1.00" through 9 PM. A rain and snow
summary will be updated and headlined on our homepage.

Here are some noteworthy 24 hour temperature changes from Monday to
Tuesday:

Location            Monday High     Tuesday High      Change (F)

Big Bear                58              41             -17
Ontario                 79              58             -21
Riverside               82              63             -19
Fullerton               76              63             -13
Rancho Bernardo         80              56             -24
Ramona                  81              53             -28
Hesperia                71              55             -16

*From Previous Discussion*

Dry and warmer conditions expected Wednesday. Thursday will be a few
degrees cooler for the deserts into the mountains as offshore flow
brings gusty northeast Santa Ana winds along and below the coastal
slopes of the mountains. Peak wind gusts will be 50 to 55 mph.
Warmer conditions will continue through Friday for the coasts and
western valleys, with warm conditions likely extending into Saturday
for inland locations before widespread cooling Sunday. Conditions
will likely remain dry through Sunday.

Sunday into early next week, there is larger model spread in the
timing and amplitude of low pressure systems from the northwest that
could impact southern California. It should at least be cooler and
windy for at least a portion of that time with chances for
precipitation as well.

&&

.AVIATION...
160345Z...Coast and Valleys...CIGs have risen to 3,500-4,500 ft MSL
and will continue to slowly rise overnight. Scattered showers will
continue mainly across SD County through about 12z, which may
briefly drop CIGS to 2,000-3,000 ft and VIS to 4-5 SM before rising
again. A slight chance for TSRA continues through the next few
hours, tapering off by around 06-08z.

Mountains...Coastal slopes remain obscured in clouds/fog/rain and
snow showers. A few thunderstorms can be expected through 06-08z.
Strong southwest winds becoming west 20-35KTS with gusts 45-60KTS
over the ridges and onto the desert slopes  and foothills with
MDT/STG up/downdrafts out across the deserts foothills.

Deserts...Strong W-NW winds 20-30 KTS with occasional gusts to 50
KTS possible below passes and near the foothills with strong LLWS at
times. A few showers are possible through about 12z which may
briefly reduce VIS in some areas.

&&

.MARINE...
A Small Craft Advisory is in effect for wind gusts of 25 to 30 kts
with locally higher gusts and combined seas of 8 to 13 feet. Winds
and seas will slowly diminish early Wednesday morning. No additional
marine hazards are expected Wednesday through Saturday.

&&

.BEACHES...
Short-period wind swell is expected to produce elevated surf and a
high rip current risk today through Wednesday, highest on west-
facing beaches.

&&

.SKYWARN...
Skywarn activation is requested through 10 PM.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...High Wind Warning until 1 AM Wednesday for Coachella Valley-
     Riverside County Mountains-San Diego County Deserts-San
     Diego County Mountains-San Gorgonio Pass Near Banning.

     Winter Weather Advisory until 4 AM Wednesday for San
     Bernardino County Mountains.

PZ...Small Craft Advisory until 4 AM Wednesday for Coastal Waters
     from San Mateo Point to the Mexican Border and out to 30 nm-
     Waters from San Mateo point to the Mexican Border Extending
     30 to 60 nm out including San Clemente Island.

&&

EVENING UPDATE...Moede
PUBLIC...CO
AVIATION/MARINE/BEACHES...10

In the hours before

Local storm report, Feb 15, 9:43 PM PST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
943 PM PST TUE FEB 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     HAIL             1 W FALLBROOK           33.37N 117.25W
02/15/2022  M0.50 INCH       SAN DIEGO          CA   PUBLIC

            REPORT FROM MPING: HALF-INCH HAIL.

&&
Local storm report, Feb 15, 11:14 PM PST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1114 PM PST TUE FEB 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     NON-TSTM WND GST 7 ENE CABAZON           33.95N 116.66W
02/15/2022  M66 MPH          RIVERSIDE          CA   MESONET

            MESONET STATION WWAC1 WHITEWATER RAWS.

&&

AOT
Local storm report, Feb 15, 11:15 PM PST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SAN DIEGO CA
1115 PM PST TUE FEB 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 AM     NON-TSTM WND GST 7 SE BORREGO SPRINGS    33.19N 116.28W
02/15/2022  M58 MPH          SAN DIEGO          CA   TRAINED SPOTTER

            WEATHER SPOTTER REPORT. WEATHER STATION
            DW1021 REPORTED 58 MPH GUST.

1120 AM     NON-TSTM WND GST 2 NNE CRESTLINE         34.28N 117.28W
02/15/2022  M63 MPH          SAN BERNARDINO     CA   MESONET

            MESONET STATION 424SE SILVERWOOD LAKE
            (424SCE).

1250 PM     NON-TSTM WND GST 7 ENE CABAZON           33.95N 116.66W
02/15/2022  M66 MPH          RIVERSIDE          CA   MESONET

            MESONET STATION WWAC1 WHITEWATER RAWS.

0321 PM     SNOW             LAKE ARROWHEAD          34.25N 117.19W
02/15/2022  M1.0 INCH        SAN BERNARDINO     CA   TRAINED SPOTTER

            WEATHER SPOTTER REPORTS THUNDERSNOW.
            MODERATE SNOWFALL.

0350 PM     SNOW             3 WSW LAKE ARROWHEAD    34.23N 117.24W
02/15/2022  E2.0 INCH        SAN BERNARDINO     CA   DEPT OF HIGHWAYS

            MULTIPLE VEHICLES STUCK IN SNOW ON HIGHWAY
            189 AT PINE CREST ROAD. ATTEMPTING TO PUT ON
            CHAINS.

0355 PM     LIGHTNING        1 WNW LAKE ARROWHEAD    34.25N 117.21W
02/15/2022                   SAN BERNARDINO     CA   TRAINED SPOTTER

            LIGHTNING REPORTED BY WEATHER SPOTTER.

0402 PM     HAIL             1 WNW LAKE ARROWHEAD    34.25N 117.21W
02/15/2022  M0.25 INCH       SAN BERNARDINO     CA   TRAINED SPOTTER

            WEATHER SPOTTER REPORT. ACCUMULATED PEA SIZE
            HAIL. NO SNOW. RADAR HAD THUNDERSTORM IN
            THIS AREA.

0426 PM     SNOW             1 WNW LAKE ARROWHEAD    34.25N 117.21W
02/15/2022  E0.1 INCH        SAN BERNARDINO     CA   TRAINED SPOTTER

            THUNDERSNOW REPORTED. STARTING TO
            ACCUMULATE.

0520 PM     HAIL             3 ESE CRESTLINE         34.24N 117.24W
02/15/2022  M0.50 INCH       SAN BERNARDINO     CA   PUBLIC

            MPING REPORT OF HAIL FROM THUNDERSTORM.
            LIGHTNING DETECTED AND 50 DBZ. TEMPERATURES
            ARE 27 TO 29F AT LAKE ARROWHEAD 5400 FEET
            AND 31-32F ALONG THE CRESTLINE TO RIMFOREST
            AT 4800 TO 5700 FEET. DROPPED 5F SINCE 4 PM
            THUNDERSTORM. CHAIN CONTROL IN EFFECT.
            REPORTS OF BOTH HARD HAIL AND SNOW PELLETS
            AND SNOW FLAKES.

0521 PM     HAIL             1 ESE CRESTLINE         34.24N 117.27W
02/15/2022  U0.50 INCH       SAN BERNARDINO     CA   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

0530 PM     HEAVY SNOW       7 ESE PHELAN            34.40N 117.45W
02/15/2022  E2.0 INCH        SAN BERNARDINO     CA   PUBLIC

            WEST OAK HILLS JUST NORTH OF CAJON PASS.
            SNOW SEEN ON CALTRANS CAMERAS. ROAD WET.

0544 PM     HAIL             FULLERTON               33.87N 117.93W
02/15/2022  E0.25 INCH       ORANGE             CA   PUBLIC

            REPORT OF PEA SIZE (0.25 INCH) HAIL IN
            FULLERTON. REPORT RECEIVED VIA SOCIAL MEDIA.

0549 PM     HAIL             2 WNW FULLERTON         33.89N 117.95W
02/15/2022  E0.25 INCH       ORANGE             CA   TRAINED SPOTTER

            SPOTTER REPORTS HAIL COVERING GROUND.

0607 PM     HAIL             GARDEN GROVE            33.78N 117.96W
02/15/2022  E0.25 INCH       ORANGE             CA   PUBLIC

            PEA SIZE HAIL (0.25 INCH) REPORTED WITH
            FREQUENT LIGHTNING.

0608 PM     HAIL             1 ESE GARDEN GROVE      33.78N 117.95W
02/15/2022  E0.25 INCH       ORANGE             CA   TRAINED SPOTTER

            LIGHTNING AND HAIL REPORTED BY SPOTTER.

0618 PM     HAIL             3 W ORANGE              33.78N 117.88W
02/15/2022  E0.00 INCH       ORANGE             CA   PUBLIC

            REPORT OF PEA SIZE (0.25 INCH) HAIL IN SANTA
            ANA WITH A HEAVY DOWNPOUR.

0620 PM     HAIL             1 N ORANGE              33.79N 117.84W
02/15/2022  M0.25 INCH       ORANGE             CA   TRAINED SPOTTER

            LIGHT PEA SIZED HAIL WITH HEAVY RAIN AND
            MULTIPLE CLOSE LIGHTNING STRIKES. RAIN
            DURATION ABOUT 15 MIN WITH 0.41 ACCUMULATED.

0635 PM     HEAVY RAIN       2 E ORANGE              33.79N 117.80W
02/15/2022  M0.24 INCH       ORANGE             CA   TRAINED SPOTTER

            SPOTTER REPORTED 0.14 INCHES IN 5 MINUTES.
            THUNDER AND LIGHTNING.

0640 PM     HAIL             4 NNW LAKE FOREST       33.68N 117.73W
02/15/2022  M0.70 INCH       ORANGE             CA   TRAINED SPOTTER

            HAIL ACCUMULATED ON GROUND, COVERING CARS
            AND ROADS UP TO 1/2 DEEP. SPOTTER REPORT.

0644 PM     HAIL             9 N MISSION VIEJO       33.75N 117.64W
02/15/2022  U0.50 INCH       ORANGE             CA   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

0648 PM     HEAVY RAIN       2 E ORANGE              33.79N 117.80W
02/15/2022  M0.30 INCH       ORANGE             CA   TRAINED SPOTTER

            0.30 INCHES RAIN IN 15 MINUTES REPORTED BY
            SPOTTER.

0650 PM     HAIL             2 NNW ALISO VIEJO       33.60N 117.74W
02/15/2022  E0.25 INCH       ORANGE             CA   TRAINED SPOTTER

            SPOTTER REPORT. THUNDERSTORM IN THIS AREA AT
            THE MOMENT IS PRODUCED MOSTLY CLOUD-TO-CLOUD
            LIGHTNING. BRIEF PERIOD OF HAIL UP TO PEA
            SIZE MIXED IN WITH MOSTLY SMALLER DIAMETER
            HAIL HAS ALSO FELL IN THE LAST FEW MINUTES
            OVER THIS AREA. HAIL HAS NOW TRANSITIONED
            INTO RAINFALL.

0655 PM     HAIL             LAGUNA HILLS            33.60N 117.68W
02/15/2022  E0.25 INCH       ORANGE             CA   TRAINED SPOTTER

            SPOTTER REPORTS HAIL COVERED GROUND LIGHTLY.

0700 PM     HEAVY SNOW       1 E CRESTLINE           34.25N 117.28W
02/15/2022  M5.0 INCH        SAN BERNARDINO     CA   TRAINED SPOTTER

            THUNDERSNOW AND HAIL NEARBY. SNOWFALL
            REPORTED TO NWS EMPLOYEE.

0700 PM     HEAVY SNOW       3 WSW LAKE ARROWHEAD    34.24N 117.24W
02/15/2022  M12.0 INCH       SAN BERNARDINO     CA   TRAINED SPOTTER

            THUNDERSNOW WAS ON THIS AREA FOR ABOUT 2
            HOURS. REPORTED TO NWS EMPLOYEE. LOCATION AT
            TWIN PEAKS.

0709 PM     HAIL             5 NE TUSTIN             33.79N 117.75W
02/15/2022  M0.25 INCH       ORANGE             CA   DEPT OF HIGHWAYS

            CHP REPORTING SPIN OUTS ON ROADWAY ALSO
            CAUSED BY HAIL AND SLUSH ACCUMULATION.
            THUNDERSTORMS MOVED THROUGH THIS AREA.

0710 PM     HEAVY RAIN       5 NE TUSTIN             33.78N 117.74W
02/15/2022  M0.50 INCH       ORANGE             CA   DEPT OF HIGHWAYS

            CHP REPORTS SEVERAL VEHICLES SPINNING OUT OF
            CONTROL DUE TO HEAVY RAIN. SR 241 N AND
            SANTIAGO CANYON ROAD. 0.51 INCHES IN 45
            MINUTES AT SILVERADO.

0728 PM     HAIL             2 E ORANGE              33.79N 117.80W
02/15/2022  M0.25 INCH       ORANGE             CA   TRAINED SPOTTER

            SPOTTER REPORTED PEA SIZE HAIL.

0730 PM     HEAVY SNOW       LAKE ARROWHEAD          34.25N 117.19W
02/15/2022  M9.0 INCH        SAN BERNARDINO     CA   DEPT OF HIGHWAYS

            TWITTER PHOTO OF 8.5 INCHES AT LAKE
            ARROWHEAD 5400 FEET. THERE ARE DOZEN SPIN
            OUTS ON HIGHWAY 189 AND 18 ON CALTRANS
            QUICKMAP. HIGHWAY 18 CLOSED DUE TO WEATHER
            CONDITIONS. THUNDERSNOW OCCURRED.

0730 PM     HEAVY SNOW       6 E HESPERIA            34.43N 117.19W
02/15/2022  E1.0 INCH        SAN BERNARDINO     CA   PUBLIC

            ABOUT 2900 FEET.

0800 PM     HEAVY SNOW       PALOMAR MOUNTAIN        33.31N 116.86W
02/15/2022  M1.0 INCH        SAN DIEGO          CA   TRAINED SPOTTER

            BIRCH HILL, PALOMAR MOUNTAIN 5700 FEET.

0800 PM     HEAVY SNOW       2 NW LUCERNE VALLEY     34.46N 116.96W
02/15/2022  M3.0 INCH        SAN BERNARDINO     CA   TRAINED SPOTTER

            3400 FEET.

0800 PM     HEAVY SNOW       4 E LUCERNE VALLEY      34.43N 116.87W
02/15/2022  M3.5 INCH        SAN BERNARDINO     CA   TRAINED SPOTTER

            3.5 SNOWFALL AT 3900 FEET.

0825 PM     LIGHTNING        4 ESE TEMECULA          33.48N 117.11W
02/15/2022                   RIVERSIDE          CA   TRAINED SPOTTER

            THUNDERSTORM FROM 825 TO 840 PM. SMALL HAIL.
            6 CLAPS OF THUNDER AND 6 IN CLOUD LIGHTNING
            FLASHES.

0828 PM     HAIL             1 W FALLBROOK           33.37N 117.25W
02/15/2022  M0.50 INCH       SAN DIEGO          CA   PUBLIC

            REPORT FROM MPING: HALF-INCH HAIL.

0916 PM     HEAVY RAIN       6 NNE SAN DIEGO         32.80N 117.13W
02/15/2022  M0.16 INCH       SAN DIEGO          CA   TRAINED SPOTTER

            SMALL HAIL. 0.03 IN 6 MINUTES FROM HEAVY
            SHOWER.

1008 PM     HAIL             1 S HARBISON CANYON     32.81N 116.83W
02/15/2022  E0.25 INCH       SAN DIEGO          CA   TRAINED SPOTTER

1026 PM     HEAVY RAIN       5 W RAMONA              33.03N 116.95W
02/15/2022  M0.61 INCH       SAN DIEGO          CA   TRAINED SPOTTER

            TOTAL RAIN, MOSTLY THIS EVENING.

&&

AOT

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 5:36 PM PSTBeach Hazards StatementSGXOrange, San Diego5 hr

Nearby

Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.